Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 159, NWS Jacksonville, FL

June 27, 2001Appling County, Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 27, 2001, 3:51 PM EDT for Appling County, Wayne County, Georgia. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 27, 2001, 3:51 PM EDT (19:51 UTC)
Expired
Jun 27, 2001, 4:45 PM EDT
In force
54 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Appling County, GA, Wayne County, GA

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:59 PM EDTHail 0.75Doctortown, GA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3019 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:30 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 27, 1:30 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT WED JUN 27 2001

CURRENT...STRONG LINE OF SEA BREEZE FORCED CONVECTION
CURRENTLY WEST OF THE ST JOHNS RIVER AND ENTERING INLAND GA
COUNTIES.  STRONGEST CELLS MOVING ALONG THE FL/GA BORDER AND
INTO OCALA NF.  MOST AREAS HAVE RECEIVED LESS THAN HALF AN
INCH OF RAINFALL SO FAR...EXPECT AN INCH OR MORE IN OCALA NF.

FORECAST...DEEP TROPICAL FLOW AND MOISTURE INDICATE SUBSTANTIAL
RAINFALL POTENTIAL. MERGER OF TROPICAL WAVE FROM ATLANTIC
WITH DEEP TROPICAL UPPER FEED FROM THE GULF WILL IMPEDE THE
WAVES FORWARD PROGRESS THROUGH THE FORECAST PERIOD. TODAY VERY
HIGH INSTABILITY WILL KEEP CELLS GENERATING AS SEA BREEZE FOCUS
MOVES INLAND.  HIGHER RESOLUTION MODELS...RUC/MESO...INDICATING
THAT HEAVY CONVECTIVE RAINFALL WILL CONTINUE INTO EVENING AND
COASTAL RAINFALL WILL REGENERATE EARLY THURSDAY AM...WITH EVEN
HIGHER RAINFALL TOTALS LIKELY TOMORROW AND UPWARD VERTICAL MOTION
REMAINING OVER MUCH OF THE CWA...WITH EMPHASIS ALONG THE EAST COAST.
FRIDAY RAINFALL TAPERING OFF BY PM EXCEPT IN SUWANNEE VALLEY AREA
AND WEST GA CWA.

EXTENDED...SATURDAY AND SUNDAY SHOW SLOW CLEARING AND IMPROVEMENrT.
MONDAY TO WEDNESDAY NEAR CLIMATOLOGY.

PRELIM...
AMG 70/87/73/85   4646
SSI 74/84/74/83   5733
JAX 73/85/74/84   5846
GNV 72/87/74/85   6857 13

.JAX...
FL...NONE.
GA...NONE.

WELSH

In the hours before

Special weather statement, Jun 27, 11:56 AM EDT, 3 hours 55 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-272200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1156 AM EDT WED JUN 27 2001

SCATTERED TO NUMEROUS THUNDERSTORMS THUNDERSTORMS WILL SPREAD ACROSS
THE AREA THIS AFTERNOON. STORMS WILL GENERALLY MOVE FROM EAST TO
WEST...BUT MAY MOVE BACK TO THE NORTHEAST LATE IN THE DAY OR DURING
THE EVENING.

STORMS WILL PRODUCE FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL. STRONGEST STORMS WILL BE CAPABLE OF HAIL AND
WIND GUSTS TO 40 MPH OR GREATER.

EAST TO SOUTHEAST WINDS NEAR 10 MPH WILL BRING A CHANCE OF RIP
CURRENTS TODAY AT AREA BEACHES. RIP CURRENTS ARE MORE LIKELY IN THE
FLORIDA WATERS DURING THE AFTERNOON.

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NO4AA.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:02 PM EDTSevere Thunderstorm WarningJAXMarion43 min
Jun 27, 4:56 PM EDTSevere Thunderstorm WarningJAXWayne49 min
Jun 27, 5:42 PM EDTSevere Thunderstorm WarningJAXWayne48 min
Jun 27, 6:34 PM EDTSevere Thunderstorm WarningJAXCoffee41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.